Alert archive / Missouri / Special Weather Statements in 2018

Special Weather Statement, NWS Paducah, KY

August 7, 2018Butler County, Missouri

NWS Paducah, KY issued this special weather statement at Aug 7, 2018, 3:49 PM CDT for Butler County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 3:49 PM CDT (20:49 UTC)
Expired
Aug 7, 2018, 4:30 PM CDT
In force
41 min
Issued by
NWS Paducah, KY

County Butler County, MO

The radar

The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
282 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS83 KPAH 072049
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
349 PM CDT TUE AUG 7 2018
 
MOZ108-109-072130-
Butler MO-Ripley MO-
349 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIPLEY AND
SOUTHWESTERN BUTLER COUNTIES UNTIL 430 PM CDT...

At 349 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oxly, or 10 miles southeast of Doniphan, moving east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Naylor, Neelyville, Harviell and Oxly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3650 9076 3663 9076 3668 9037 3650 9037
TIME...MOT...LOC 2049Z 270DEG 11KT 3655 9067 

$$

DAVEB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:12 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 7, 2:12 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
212 PM CDT Tue Aug 7 2018

.SHORT TERM...(Tonight through Thursday night)
Issued at 1249 PM CDT Tue Aug 7 2018

As the cold front to the north sags southward, active convection
will continue to develop along/ahead of the boundary. The marginal
risk has been expanded to cover the entirety of the area, where
the airmass is becoming increasingly unstable during the heating
part of the day. Shear values, while low, should be increasing
to marginally supportive levels as the Low takes shape and moves
nearer.

The boundary will sag and stall overnight, with additional surges
of energy around the lingering Low helping convection focus on the
boundary, esp during the heat of the day, for the remainder of the
short term. It will be something to keep a close eye on during the
next couple days.

Locally heavy rain will continue to be a hazard with high PW's
and training of cells potentially yielding a flooding hazard.

With convection, and clouds, peak temps may temper the extreme
heat of previous days, though humidity remains high.

.LONG TERM...(Friday through Tuesday)
Issued at 1249 PM CDT Tue Aug 7 2018

Somewhat unsettled pattern should be in place for much of the
extended period due to an upper low forecast to develop and
influence our region.

Friday starts out with a disturbance moving across the Tennessee
Valley region to our south, confining most precip south of the KY/TN
border. However, some models still show some rain creeping into our
southeast counties, so continued slight chance mention for that on
Friday. Another weak disturbance is forecast to dive southward out
of Iowa, but convection associated with this is expected to stay
mainly to our north, up in Central IL, Friday afternoon/evening. So
overall, Friday should end up fairly dry for a majority of the area.

A shortwave is forecast to dive southward out of Canada into the
Great Lakes region on Saturday, and models have been consistent on
advertising a closed upper low developing by Sunday, centered on the
OH/MI/IN region. However, the somewhat close proximity of this low,
with ripples of energy rotating around it, should lead to a good
chance for scattered shower and storm activity this weekend across
much of the area. Some strong storm potential may be possible, as is
typically the case around upper lows.

The GFS/ECMWF are consistent in showing the trough axis/upper low
departing to our east, and bringing in some mid level ridging on
Tuesday. However, closed lows are notorious for being handled poorly
in models, and wouldn't be that surprised to see it hang around
longer. For now though, went dry for Tuesday.

Temperatures look to remain near seasonal, or even a touch below
normal through the period. Highs on Friday may reach 90 in some
locales, but many areas may only reach into the mid 80s by Sunday
and Monday.

&&

.AVIATION...
Issued at 1249 PM CDT Tue Aug 7 2018

Satellite shows more agitated cu in the heated instability of the
south with low VFR bases increasing, while a mix of MVFR and mid
based VFR clouds are prevalant in the north, due to antecedent
convection. PM convection will introduce MVFR cigs/vsbys, and IFR
cannot be ruled out if a storm moves overhead. After the boundary
moves in, it will stall and serve as a focus for convection,
mainly again tmrw. Where rain/clearing occurs, fog could become a
vsby hazard/restriction tonight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&
Hazardous weather outlook, Aug 7, 2:15 PM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
215 PM CDT Tue Aug 7 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
215 PM CDT Tue Aug 7 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Thunderstorms during the heat of the day have a marginal risk of
reaching severe limits. The primary severe weather hazard is
damaging wind. Hail, lightning, and locally heavy rain will also
be storm hazards. Localized flooding is possible, especially where
storms repeat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A chance of thunderstorms is forecast Wednesday through Sunday,
especially during the heat of the day. A few storms becoming
strong or reaching severe limits cannot be ruled out. The best
chances for stronger storms would be nearest to the closed low
pressure system which will be lingering in the Ohio valley. Given
the proximity of the low, there may also be a small chance of a
landspout or cold air funnel, particularly for eastern sections of
the outlook area.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the latest forecasts and updates.

In the hours before

Special weather statement, Aug 7, 2:17 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
217 PM CDT TUE AUG 7 2018

MOZ100-107-072000-
Carter MO-Wayne MO-
217 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARTER AND
SOUTHWESTERN WAYNE COUNTIES UNTIL 300 PM CDT...

At 217 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ellsinore, or 9 miles south of Piedmont, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Greenville, Ellsinore, Williamsville and Mill Spring.

LAT...LON 3705 9078 3711 9078 3716 9039 3693 9038
      3693 9067 3691 9068 3692 9084 3705 9085
TIME...MOT...LOC 1917Z 267DEG 16KT 3702 9076

DAVEB
Special weather statement, Aug 7, 2:56 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Paducah KY
256 PM CDT TUE AUG 7 2018

MOZ086-100-072030-
Wayne MO-Bollinger MO-
256 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOLLINGER AND
NORTHEASTERN WAYNE COUNTIES UNTIL 330 PM CDT...

At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grassy, or 12 miles east of Greenville, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marble Hill, Cascade, Grassy, Zalma and Glenallen.

LAT...LON 3732 9033 3731 9015 3734 9014 3735 8997
      3705 8996 3706 9035
TIME...MOT...LOC 1955Z 269DEG 32KT 3719 9023

DAVEB
Special weather statement, Aug 7, 2:57 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Paducah KY
257 PM CDT TUE AUG 7 2018

ILZ083-086-087-072045-
White IL-Saline IL-Gallatin IL-
257 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...EASTERN
SALINE AND GALLATIN COUNTIES UNTIL 345 PM CDT...

At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near
Equality, or near Eldorado, moving northeast at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Harrisburg, Eldorado, Ridgway, Equality, New Haven, Omaha, Junction
and Muddy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3805 8815 3793 8804 3793 8807 3790 8802
      3789 8801 3790 8810 3785 8807 3784 8803
      3782 8804 3783 8808 3782 8809 3780 8807
      3781 8804 3781 8803 3780 8803 3779 8804
      3763 8843 3777 8856
TIME...MOT...LOC 1957Z 235DEG 31KT 3774 8841

DWS
Special weather statement, Aug 7, 3:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
349 PM CDT TUE AUG 7 2018

MOZ108-109-072130-
Butler MO-Ripley MO-
349 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RIPLEY AND
SOUTHWESTERN BUTLER COUNTIES UNTIL 430 PM CDT...

At 349 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oxly, or 10 miles southeast of Doniphan, moving east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Naylor, Neelyville, Harviell and Oxly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3650 9076 3663 9076 3668 9037 3650 9037
TIME...MOT...LOC 2049Z 270DEG 11KT 3655 9067

DAVEB

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 3:12 PM CDTSevere Thunderstorm WarningPAHUnion33 min
Aug 7, 8:31 AM CDTAreal Flood AdvisoryPAHPerry3 hr
Aug 7, 2:57 PM CDTSpecial Weather StatementPAHGallatin48 min
Aug 7, 1:09 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry36 min
Aug 7, 2:17 PM CDTSpecial Weather StatementPAHWayne43 min
Aug 7, 2:56 PM CDTSpecial Weather StatementPAHBollinger34 min
Aug 7, 3:12 PM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Scott, Wayne48 min

Nearby

Special Weather Statements in Missouri, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.